Ask an expert
Question

09 Aug 2011

aortic coarctation post surgery high blood pressure
My 18yr old son had surgical repair of a severe aortic coactation at age 13. recently his blood pressure has been spiking to as high as 188/124 in the one arm and 162/98 in the other. we went to our gov hosp yesterday as we do not have medical aid - the doctor on duty wrote a script for hypertention - pharmapress &  ridaq - she did not take his bp or listen to his heart. In fact she only wrote a script and did not perform any examination. Should I be concerned? what action should I take from here?
Answer 514 views
Expert
CyberDoc
cyberdoc

01 Jan 0001

Mia

The readings show that he is suffering from severe hypertension and that he should take the medication as prescribed. Just remember that all hypertensive medication has side effects, especially Pharmapress, which can cause a nasty cough. These medications are a good combination to control hypertension. Keep on monitoring his blood pressure in the morning and the evening, to assess how effective the medication is.

Please feel free to post another question if the need arises.

Regards




Dr Anrich
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical examination, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.
Voting Booth
Have you entered our Health of the Nation survey?
Please select an option Oops! Something went wrong, please try again later.
Results
Yes
34% - 9269 votes
No
66% - 17879 votes
Vote